Indiana, 2007

Flood in Indiana, March 14, 2007

March 14, 2007 · NWS ILN · 1 event in 1 county or zone

Heavy rain affected the Whitewater Valley ahead of a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Heavy rain affected the Whitewater Valley ahead of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 14, 5:38 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 14, 5:38 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
638 AM EDT WED MAR 14 2007

.AVIATION /12Z-12Z/...
MORE WIDESPREAD SHOWER ACTIVITY IS CURRENTLY PUSHING INTO EASTERN
PORTIONS OF FA WITH JUST SOME SPOTTY SHOWERS NOW ACROSS THE WEST. AS
MID LEVEL SHORT WAVE CONTINUES TO PUSH EAST AND AREA COMES UNDER THE
INFLUENCE OF NVA AND SUBSIDENCE...SHOULD SEE PCPN COME TO AN END
THROUGH MID TO LATE MORNING. UNTIL THEN THOUGH CIGS LIKELY TO
CONTINUE TO BOUNCE AROUND BETWEEN MAINLY MVFR AND LOW VFR
CONDITIONS.

GIVEN DEVELOPING SUBSIDENCE...STILL PREFER DRIER NAM SOLUTION FOR
THIS AFTERNOON AND WILL GO FAIRLY OPTIMISTIC WITH CIGS. AIRMASS DOES
DESTABILIZE SOME THROUGH THIS AFTERNOON BUT WITH LACK OF SIGNIFICANT
FORCING...WILL JUST ALLOW FOR A VCSH AND CB AT THE NORTHERN TAF
SITES LATE THIS AFTERNOON INTO THIS EVENING. 06Z GFS HAS SLOWED DOWN
FRONT SOME FOR TONIGHT AND IS NOW A LITTLE CLOSER TO THE 00Z NAM.
WILL CONTINUE TO TREND FORECAST TOWARD THIS SLOWER SOLUTION. WITH
THIS IN MIND...THINK WIDESPREAD PCPN ASSOCIATED WITH FRONTAL FORCING
WILL HOLD OFF TIL LATER TONIGHT...ESPECIALLY ACROSS THE SOUTH. BY
THIS TIME MOST OF OUR INSTABILITY IS GONE SO WILL NOT INCLUDE
MENTION OF THUNDER ATTM.
&&

.PREV DISCUSSIONS...

/ISSUED 428 AM EDT WED MAR 14 2007/

SHORT TERM /REST OF TODAY THROUGH FRIDAY/...
UPPER LEVEL PATTERN CURRENTLY CHARACTERIZED BY BAND OF WESTERLIES
ACROSS THE US/CANADA BORDER WITH CUTOFF UPPER LOW OVER TEXAS. IN
BETWEEN THESE TWO SYSTEMS...BROAD SOUTHWEST FLOW CONTINUES ACROSS
THE CENTRAL AND EASTERN US. EMBEDDED IN THE SWRLY FLOW IS A WEAK
VORT MAX CURRENTLY MOVING UP THE OHIO RIVER. NUMEROUS SHOWERS HAVE
DEVELOPED AHEAD OF THIS FEATURE...AND WILL CONTINUE ACROSS MUCH OF
THE CWA THIS MORNING. BEST LIFT WILL BE PRIMARILY ACROSS THE I-71
CORRIDOR AND POINTS SOUTH AND EAST. THESE AREAS ALSO STAND THE
BEST CHANCE AT SEEING AN ISOLATED RUMBLE OF THUNDER THIS MORNING
THOUGH INSTABILITY IS LIMITED.

THIS SHORTWAVE WILL QUICKLY EXIT THE AREA BY LATE
MORNING...FOLLOWED BY MIDLEVEL SUBSIDENCE. THIS SHOULD ALLOW FOR A
QUICK END TO THE PRECIP FROM WEST TO EAST AND AN EROSION OF THE
LOW LEVEL MOISTURE. CONSIDERED GOING PARTLY CLOUDY BUT NOT
CONFIDENT ENOUGH WE WILL SEE LOW CLOUDS CLEAR OUT THAT MUCH.
NEVERTHELESS WITH LARGE SCALE SUBSIDENCE AND THINNING LOW LEVEL
MOISTURE...BUMPED TEMPS UP TODAY INTO THE LOWER TO MIDDLE 70S.
WARMEST READINGS EXPECTED IN THE WEST WHERE MORNING PRECIP WILL
CLEAR FASTER.

LARGE SCALE FLOW BECOMES MORE AMPLIFIED LATER TODAY ALLOWING FOR A
COLD FRONT TO BEGIN ITS SOUTHWARD PROGRESS INTO THE LOWER GREAT
LAKES. FOLLOWED THE 00Z NAM FOR THE TIMING OF THIS FEATURE...WHICH
IS CLOSEST TO MODEL CONSENSUS OVER THE PAST FEW DAYS. AHEAD OF THE
FRONT...AFOREMENTIONED SUBSIDENCE SHOULD ALLOW FOR A MODEST
CAPPING INVERSION ACROSS MOST OF THE AREA...AND EXPECT THIS TO
SUPPRESS MOST CONVECTION FOR MUCH OF THE AFTERNOON. HOWEVER THESE
BROAD SOUTHWESTERLY FLOW PATTERNS CAN BE CONDUCIVE FOR WEAK HIDDEN
SHORTWAVES WHICH COULD ERODE THE INVERSION ENOUGH FOR AN ISOLATED
THUNDERSTORM LATER TODAY. THEREFORE KEPT 30 POPS AREA WIDE.
SUCH A SCENARIO WOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR MODEST
CAPE (>1000 J/KG) BUT BEST SHEAR AND FORCING ARE CONFINED TO
BAROCLINIC ZONE ACROSS THE GREAT LAKES. THUS DO NOT EXPECT ORGANIZED
CONVECTION BEYOND A POSSIBLE BRIEF DOWNBURST THIS AFTERNOON.

MAIN FOCUS IS THEN ON THE COLD FRONT AS IT MOVES INTO
NORTHERN PORTIONS OF THE FA AFTER 00Z...WITH WIDESPREAD SHOWER AND
THUNDERSTORM DEVELOPMENT EXPECTED ALONG AND AHEAD OF IT.
BOTH NAM AND GFS MAINTAIN WEAK SFC BASED INSTABILITY THROUGH ROUGHLY
00-03Z. DEEP LAYER SHEAR INCREASES CLOSER TO THE FRONT SO BEST
CHANCE FOR ORGANIZED STORMS WILL BE ACROSS THE NORTHERN FOURTH OF THE
CWA THROUGH THIS EVENING. MAINTAINED CHANCE OF THUNDER OVERNIGHT INTO
THURS MORNING ALONG AND AHEAD OF THE FRONT ACROSS THE REMAINDER OF
THE CWA...WITH MODEL SOUNDINGS SHOWING A CONTINUATION OF WEAK
ELEVATED INSTABILITY OVERNIGHT. FRONT SHOULD CLEAR THE AREA BY MIDDAY
THURSDAY...WITH TEMPS RETURNING TO NEAR AVERAGE FOR THURS AND BELOW
AVERAGE FRIDAY.

HAWBLITZEL

/ISSUED 334 PM EDT TUE MAR 13 2007/

LONG TERM /FRIDAY THROUGH TUESDAY/...
EXTENDED MODELS REMAIN IN CONSIDERABLE DISAGREEMENT.  THERE IS MUCH
RUN TO RUN VARIABILITY WITH THE GFS AND CORRESPONDING MEX TEMP
GUIDANCE.

FOR FRIDAY...PCPN WINDS DOWN NW TO SE EARLY AS HIGH PRESSURE BUILDS
BEHIND A COLD FRONT.  12Z MEX TEMP GUIDANCE HAS TRENDED DOWN AFTER
00Z MEX TEMP GUIDANCE TRENDED MUCH WARMER.  AT THIS POINT...HIGH
TEMPS WILL MOSTLY BE IN THE MID 40S TO LOWER 50S.

FRIDAY NIGHT INTO SATURDAY...THE GFS HAS AN UPPER TROF WORKING
ACROSS THE AREA.  SCATTERED SNOW SHOWERS/WINTRY MIX WILL CHANGE OVER
TO RAIN SHOWERS IN THE AFTERNOON. HIGH TEMPS WILL MOSTLY BE IN THE
40S.

HIGH PRESSURE BUILDS BRIEFLY SUNDAY BEFORE A COLD FRONT SAGS ACROSS
THE REGION MONDAY INTO TUESDAY.  AS AFOREMENTIONED...MUCH
UNCERTAINTY EXISTS...PARTICULARLY WITH TEMPS.  CURRENT GUIDANCE IS
NEAR NORMAL FOR THIS TIME PERIOD. OBVIOUSLY...THIS WILL PROFOUNDLY
AFFECT P-TYPES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 14, 3:47 AM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
447 AM EDT WED MAR 14 2007

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-150900-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
447 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS EVENING AND
OVERNIGHT. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS COULD BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-150900-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
447 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH INTO THE OHIO VALLEY OVERNIGHT.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAWBLITZEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
March 14, 7:21 AM EST to 9:00 AM EST
Where
Wayne County, Richmond
Cause
Heavy Rain
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.830, -84.900

Roads were flooded and closed across the county.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19393.